MAUDE Adverse Event Report: SEE H.10 G2 TDL COMPLEX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 G2 TDL COMPLEX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0615
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of the right posterior cerebral artery (pca) aneurysm, the physician attempted to push the 6mm x 15cm g2 tdl complex fill coil (641cf0615 / s13661) through the prowler select lpes microcatheter (30023533 / unknown lot#) when the coil was met with resistance and became bent distally.It was confirmed that the guidewire did not experience any resistance, there was no kink or damage on the microcatheter, the microcatheter did not have any obstruction, and continuous flush was maintained through the microcatheter.The physician replaced the g2 coil and completed the procedure with the replacement coil.There was no procedural delay from the reported issue.There was no report of any patient consequence or adverse event.The product was reported as available to be returned for evaluation and testing.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to document the result of the analysis of the production records for lot s13661.A review of manufacturing documentation associated with this lot s13661 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure of the right posterior cerebral artery (pca) aneurysm, the physician attempted to push the 6mm x 15cm g2 tdl complex fill coil (b)(4) through the prowler select lpes microcatheter ((b)(4) / unknown lot#) when the coil was met with resistance and became bent distally.It was confirmed that the guidewire did not experience any resistance, there was no kink or damage on the microcatheter, the microcatheter did not have any obstruction, and continuous flush was maintained through the microcatheter.The physician replaced the g2 coil and completed the procedure with the replacement coil.There was no procedural delay from the reported issue.There was no report of any patient consequence or adverse event.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 6mm x 15cm g2 tdl complex fill coil was received contained in a pouch.The returned device underwent visual inspection.The hub was observed without any damage.The device positioning unit (dpu) and the resheathing tool were also observed to be in normal, good conditions.The coil introducer was unzipped and elongated / broken.The embolic coil was received inside the introducer.Microscopic inspection was performed.The v-notch was in good condition.The resistance heating (rh) was not heated, the rh and articulation joint were both in good conditions.The embolic coil was observed to be in stretched condition.Functional testing for the issue related to the reported resistance/friction during advancement issue could not be conducted due to the condition of the coil introducer.The reported issue related to the resistance/friction during advancement was not confirmed through analysis as the device could not undergo functional testing.The reported issue that the coil became bent distally due to the resistance it encountered during the advancement was not confirmed; however, the coil was observed to be in stretched condition, which could be related to the resistance/friction issue it encountered during advancement.A review of manufacturing documentation associated with this lot s13661 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is a known potential issue associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The exact cause of the stretched condition of the embolic coil could not be determined, but the condition of the coil introducer being elongated / broken may have contributed to the coil becoming stretched.It is also possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the coil stretching.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 6mm x 15cm g2 tdl complex fill coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on (b)(6) /2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
G2 TDL COMPLEX FILL COIL 6X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8262923
Report Number3008114965-2019-00858
Device Sequence Number141423
Product Code KRD
UDI-Device Identifier10878528009587
UDI-Public10878528009587
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number641CF0615
Device Lot NumberS13661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer01/22/2019
02/07/2019
04/01/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date01/22/2019
02/07/2019
04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES MICROCATHETER